MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICROVENTION, INC. SCEPTER C; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number BC0410C-ID-700
Medical Device Problem Codes Gas/Air Leak (2946); Air/Gas in Device (4062)
Health Effect - Clinical Codes Air Embolism (1697); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned despite a device return attempt.Ongoing attempts will be made for the device return.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
As reported: discovered air leaking from the balloon, so the device was retrieved immediately.The leak was observed inside the patient.It was a slow leak inside the patient body.The procedure was completed with another device.No additional intervention was performed.Patient is stable.
 
Event or Problem Description
No additional information received regarding the event description.
 
Additional Manufacturer Narrative
The physical device was not available for evaluation to investigate if a condition existed that would have contributed to the reported event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Additional Manufacturer Narrative
The investigation of the returned balloon microcatheter found kinks at 39cm and 78cm from the strain relief.The balloon was injected with dyed saline and exhibited a pinhole leak during inflation testing, which is consistent with the leak described in the reported event; however, the investigation did not find any condition that would introduce air into the system.The physical evaluation of the device could not identify the conditions or circumstances that led to the leak, but this condition is consistent with the device experiencing inflation forces over specification.The physical evaluation of the device could not identify the conditions or circumstances that led to the kinks, but the kinks are consistent with the device experiencing forces that exceeded its yield strength.
 
Event or Problem Description
No additional information received regarding the event description.

Brand Name
SCEPTER C
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21904029
Report Number2032493-2025-90107
Device Sequence Number12939786
Product Code MJN
UDI-Device Identifier00842429117545
UDI-Public(01)00842429117545(11)240610(17)270531(10)0000622246
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC0410C-ID-700
Device Lot Number0000622246
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer05/27/2025
07/08/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date05/29/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown